MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404011
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Perforation (2001)
Date of Event 04/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported patient symptoms are a known risk associated with implant of these device as indicated in the instructions for use (ifu).Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description
It was reported that the cylinder of this inflatable penile prosthesis (ipp) perforated the distal end of the patient's penis.A surgical procedure was performed to remove the cylinder.There were no further patient complications reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, the returned component underwent a thorough analysis.The cylinder was microscopically inspected, and leak tested.Holes in the middle of the component that led to fluid leak were noted, consistent with sharp instrument damage.The reported patient symptom of perforation and the device migration are a known risk associated with implant of these device as indicated in the instructions for use (ifu).Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information updated: b5: describe event/problem.Upon receipt at our quality assurance laboratory, the returned component underwent a thorough analysis.The cylinder was microscopically inspected, and leak tested.Holes in the middle of the component that led to fluid leak were noted, consistent with sharp instrument damage.The reported patient symptom of perforation and device migration are a known risk associated with implant of these device as indicated in the instructions for use (ifu).
 
Event or Problem Description
It was reported that the cylinder of this inflatable penile prosthesis (ipp) perforated the distal end of the patient's penis.A surgical procedure was performed to remove the cylinder, and four months later, the patient underwent a reimplant surgery.There were no further patient complications reported.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19310487
Report Number2124215-2024-29078
Device Sequence Number15181140
Product Code FHW
UDI-Device Identifier00878953002682
UDI-Public00878953002682
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72404011
Device Catalogue Number72404011
Device Lot Number1100188578
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer06/18/2024
09/06/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date06/21/2024
09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR
Patient SexMale
Patient Weight75 KG